# SDR AALA200217AA

- Difficulty date: December 9, 2002
- Submitted: September 4, 2003
- Operation: Air carrier
- Aircraft: N237AA
- Make and model: Doug DC-9-82
- Aircraft serial: 49253
- System (JASC): 2150 · Cabin Cooling System
- Part: A/C Pack
- Condition: Dirty
- Location: Acm Bay
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: O

## Discrepancy

JFK - FLT 1683 - ABOUT 4 MINUTES AFTER TAKEOFF PILOTS AND FLIGHT ATTENDANTS NOTICED AN ACRID SMELL WITH ASSOCIATED HEAVY HAZE IN CABIN. A LIGHT HAZE IN COCKPIT, IMMEDIATELY TURN OFF PACKS AND CABIN EXHAUST FAN. FLIGHT ATTENDANT SAID SMOKE/HAZE WAS NOT DISSIPATING.  RETURN JFK AND DECLARED AN EMERGENCY.  LANDED WITHOUT INCIDENT.  HAZE AND SLIGHT ODOR PERSISTED ON GROUND AND AT GATE.  ACCOMPLISHED LEFT AND RIGHT PACK BURN OUT.  SYSTEM GROUND CHECKED NORMAL OPERATION.  (M)
